Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Metamucil??
May 6, 2004

I've read many times controversial information about the fact that Metamucil could affect the absorption of HIV meds. Some doctors say it does, some say it does not. However, I noticed today that, at least in my case, there seems to be a problem: I've been taking Metamucil daily for over a month to deal with an anal fissure. I notice today that an entire pill of one of my meds was completely covered with the fiber mucus-like material of my stools and it seemed not to have been processed or absorbed by my body at all. Is this of concern?

Response from Dr. Henry

In some patients that is a possibility though for most patients I don't think it is a problem. If you are passing undigested capsules in your stool that is very noteworthy--also suggests fairly rapid bowel transit times. I have had many patients take Metamucil without problems though more often I recommend Fibercon tablets. I would discuss with your HIV doc without delay to see what alternatives are available that meet your needs and whether any further work up is needed. KH



Previous
Currently HAART and Seizure medication interactions
Next
weight-gain

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement